Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 10, NWS Nashville, TN

January 24, 2010Robertson County, Tennessee

NWS Nashville, TN issued this tornado warning at Jan 24, 2010, 4:07 PM CST for Robertson County, Tennessee. It was in force for 8 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2010, 4:07 PM CST (22:07 UTC)
Expired
Jan 24, 2010, 4:15 PM CST
In force
8 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

The radar

The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 4:10 PM CSTTORNADO8 N Springfield, TNTORNADO NEAR HWY 431. 1 S OF STATE LINE. TWO BARNS DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WFUS54 KOHX 242207
TOROHX
TNC147-242215-
/O.NEW.KOHX.TO.W.0010.100124T2207Z-100124T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 415 PM CST

* AT 404 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  ORLINDA...OR 10 MILES NORTHEAST OF SPRINGFIELD...MOVING NORTHEAST
  AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  ORLINDA BY 415 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3662 8658 3651 8682 3666 8694 3666 8661
TIME...MOT...LOC 2207Z 238DEG 15KT 3663 8679

$$

JLM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 24, 2:44 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 24, 2:44 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CST SUN JAN 24 2010

.DISCUSSION...
RAIN AREA ALONG PLATEAU BEGINNING TO PULL EAST JUST AHEAD OF OCCLUSION.
ANOTHER BAND OF SHOWERS HAS STARTED TO DEVELOP ACROSS WESTERN MIDDLE
TN AT EARLY AFTERNOON. THIS BAND ASSOCIATED WITH A PREFRONTAL TROUGH
THAT EXTENDS DOWN THROUGH WESTERN MIDDLE TN. SURFACE COLD FRONT AT
19Z EXTENDS DOWN THROUGH MISSOURI OZARKS APPROACHING BOOTHEEL THEN
BACK INTO FAR NORTH CENTRAL TEXAS AND THEN INTO PAN HANDLE. CONTINENTAL
POLAR AIR MASS BEHIND THIS FRONT WILL INVADE MID STATE TONIGHT AND
WILL DRIVE TEMPS DOWN INTO THE 30S BY DAYBREAK. HAVE KEPT SHOWERS GOING
TONIGHT MORE NUMEROUS EAST WITH ISOLATED THUNDERSTORMS MAINLY DURING
THE EVENING. SHOWERS SHOULD DECREASE FROM THE WEST AFTER MIDNIGHT. INITAL
BITE OF COLD AIR NOT ALL THAT BAD AS SOUTHERN BRANCH OF THE POLAR
JET WILL BE QUITE ACTIVE THIS WEEK HELPING TO HOLD TEMPS UP ACROSS
THE SOUTH. THEN...AS NORTHERN POLAR VORTEX ROTATES SOUTH OF JAMES BAY
ABOUT MID-WEEK A GOOD SHOT OF COLD AIR GETS INJECTED THURSDAY INTO
SOUTHERN BRANCH WHICH THEN KICKS SURFACE LOW (INVERTED TROUGH) EAST
FROM LOUISIANA AND ACROSS THE SOUTH LAND BRINGING WHAT MAY VERY WELL
BE WINTRY PRECIP TO MIDDLE TENNESSEE BEGINNING THURSDAY AFTERNOON
IN THE NORTHWEST AND ACROSS ALL OF MIDDLE TENNESSEE THURSDAY NIGHT
INTO FRIDAY. THE EVENTUAL TRACK OF THE SURFACE LOW WILL BE A BIG
FACTOR AS USUAL. OUR PADUCAH OFFICE JUST INFORMED ME THAT IT WAS
ABOUT A YEAR AGO (JAN 27TH) THAT THE SEVERE ICE STORM OCCURRED IN
SOUTHWEST KY.

BOYD

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      37  44  28  43 /  40  20  10   0
CLARKSVILLE    34  42  27  40 /  40  20  10   0
CROSSVILLE     36  43  28  34 /  60  20  20  20
COLUMBIA       38  46  29  44 /  40  20  10   0
LAWRENCEBURG   37  47  29  44 /  40  20  10   0
WAVERLY        35  43  28  43 /  40  20  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 24, 6:04 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
604 AM CST SUN JAN 24 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-251200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
604 AM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTRY PRECIPITATION POSSIBLE TOWARD THE END OF WEEK. EVENT STILL
FOUR OR FIVE DAYS AWAY...BUT THE LIKELIHOOD IS ON THE INCREASE.

31/JBW

In the hours before

Local storm report, Jan 24, 2:02 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            MCMINNVILLE             35.69N 85.78W
01/24/2010                   WARREN             TN   DEPT OF HIGHWAYS

            HIGHWAY DEPARTMENT REPORTED SOME FLOODED ROADS IN
            MCMINNVILLE.

&&

DMASSIE
Local storm report, Jan 24, 2:03 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            COOKEVILLE              36.16N 85.51W
01/24/2010                   PUTNAM             TN   COUNTY OFFICIAL

            SHERIFFS OFFICE REPORTED FLOODED ROADS IN THE COUNTY.

&&

DMASSIE
Local storm report, Jan 24, 2:04 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            CROSSVILLE              35.95N 85.04W
01/24/2010                   CUMBERLAND         TN   COUNTY OFFICIAL

            SHERIFFS OFFICE REPORTED VARIOUS ROADS AND CREEKS FLOODED
            ACROSS THE COUNTY.

&&

DMASSIE
Local storm report, Jan 24, 2:07 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            SPARTA                  35.93N 85.47W
01/24/2010                   WHITE              TN   COUNTY OFFICIAL

            SHERIFFS OFFICE REPORTED FLOODING ALONG SEVERAL ROADS IN
            THE COUNTY.

&&

DMASSIE
Local storm report, Jan 24, 2:11 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLOOD            SPENCER                 35.74N 85.46W
01/24/2010                   VAN BUREN          TN   COUNTY OFFICIAL

            SHERIFFS OFFICE REPORTED MINOR FLOODING ALONG HIGHWAY 30E
            HEADED TOWARD FALL CREEK FALLS STATE PARK.

&&

DMASSIE
Local storm report, Jan 24, 2:15 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            CROSSVILLE              35.95N 85.04W
01/24/2010                   CUMBERLAND         TN   COUNTY OFFICIAL

            EMERGENCY MANAGEMENT REPORTED SOME CREEKS HAVE RISEN OVER
            BRIDGES, AS WELL AS SOME FLOODING OF AREA ROADWAYS.

&&

DMASSIE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:00 AM CSTRiver Flood WarningOHXBedford23 hr
Jan 24, 11:31 AM CSTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett4 hr
Jan 24, 12:19 PM CSTRiver Flood AdvisoryOHXBedford6 hr
Jan 24, 12:33 PM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Grundy, Jackson, Putnam, Van Buren and 2 more3 hr
Jan 24, 1:09 PM CSTFlash Flood WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 2 more3 hr
Jan 24, 3:58 PM CSTSevere Thunderstorm WarningOHXRobertson32 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.